Thunderstorm Wind, Webster
- When
- June 14, 12:50 PM CST
- Where
- Webster County, 0.69 mi N of Clarkson
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- County Official
- Coordinates
- 33.640, -89.150
Scattered afternoon thunderstorms developed across the area and produced a mix of damaging winds and hail. On June 14th, the majority of the severe storms were across northeast and eastern portions of Mississippi.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
Scattered afternoon thunderstorms developed across the area and produced a mix of damaging winds and hail. On June 14th, the majority of the severe storms were across northeast and eastern portions of Mississippi. On June 15th, the severe weather was more isolated in nature and mainly across southeast Mississippi.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 14, 9:50 AM CST, 3 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1050 AM CDT SAT JUN 14 2008 .DISCUSSION...THE MCS OVERNIGHT NEVER QUITE MADE IT INTO THE CWA AND IT CONTINUES TO DISSIPATE OVER SOUTHERN AR/NWRN LA/NERN TX. WITH IT QUICKLY DISSIPATING THE EXPANSIVE CIRRUS SHIELD THAT IT DID HAVE THAT WAS EXPANDING OVER OUR AREA WILL ALSO DISSIPATE AND THIS SHOULD ALLOW US TO WARM UP. CONVECTION WILL REDEVELOP AND ALREADY HAS IN FAR ERN MS. THE QUESTION IS WHETHER WE WILL HAVE ANY STRONG/SEVERE STORMS. THIS MORNINGS SNDG DID NOT SHOW IMPRESSIVE LAPSE RATES BUT THE FORECAST HAS US WARMING TO THE UPPER 80S AND NEAR 90 ALONG AND EAST OF THE TRACE. THIS WILL DESTABILIZE THINGS AND HELP TO IMPROVE THE LAPSE RATES(VT APPROACHING 27). LOOKING AT THE RUC AND SHV SNDG...THERE IS A SMALL AREA OF 20-25KT MID LEVEL FLOW THAT WILL MOVE INTO THE AREA LATER TODAY WHICH WOULD PROVIDE MORE THAN ENOUGH OF A KICK TO TSRA. IN ADDITION THERE WILL ALSO BE DIFFLUENCE OVER THE REGION AND EVEN BETTER DIVERGENCE OVER THE NE. THIS ALL COULD LEAD TO A FEW POTENT STORMS ALONG AND EAST OF THE TRACE. ONE THING TO NOTE...WE HAVE TO AT LEAST REACH THE UPPER 80S(88 OR GREATER). IF WE CONVECT TOO EARLY...WHICH MAY ALREADY BE THE CASE AS WE ARE STARTING TO CONVECT ACROSS ERN AND SERN MS...THEN WE WOULD LIKELY NOT SEE WIDESPREAD 88 OR GREATER TEMPS AND NOT REALIZE THE INSTABILITY POTENTIAL. I HAVE UPDATED THE PROB HAZARD GRIDS TO SHOW THE BEST CHANCE FOR ROUGH WEATHER ALONG AND EAST OF THE TRACE...ALSO THE HWO HAS BEEN UPDATED TO SHOW THIS AS WELL. UPDATED ZFP AND GRIDS WILL BE OUT SHORTLY TO BACK OFF ON THE POPS IN THE NW WHERE MEASURABLE RAIN MAY HAVE A REAL DIFFICULT TIME NOW SINCE THE MCS NEVER QUITE MADE IT INTO THE DELTA. A NEW ZFP WILL ALSO HAVE TO BE SENT OUT SHORTLY AFTER NOON TO TAKE CARE OF SOME LINGERING MORNING WORDING. && .PREV DISCUSSION... SHORT TERM...TODAY THROUGH SUNDAY...GREATER RAIN CHANCES ARE EXPECTED ACROSS OUR AREA TODAY. REGIONAL RADARS CONTINUE TO SHOW A LINE OF THUNDERSTORMS STRETCHING ACROSS SOUTHERN OKLAHOMA AND CENTRAL ARKANSAS. THIS ACTIVITY IS EXPECTED TO CONTINUE SAGGING SOUTHEAST INTO OUR CWFA TODAY. AN UPPER LEVEL TROUGH AXIS ASSOCIATED WITH THE LARGE CLOSED LOW SPINNING OVER MANITOBA THIS MORNING WILL HELP PUSH THE CONVECTIVE ACTIVITY SOUTH ALONG WITH A WEAK COLD FRONT. OUR AIRMASS REMAINS QUITE MOIST WITH LOWER 70 DEW POINTS AND PWS APPROACHING TWO INCHES. THE 00Z SUN JAN SOUNDING PW WAS 1.86IN. LITTLE DEEP LAYER SHEAR AND WEAK MID LEVEL LAPSE RATES WILL BE OVER OUR AREA TODAY BUT STRONG DAYTIME HEATING WILL LEAD TO DECENT LOW LEVEL LAPSE RATES AND MLCAPES 2000-2400J/KG. THIS WILL RESULT IN THE POTENTIAL FOR ISOLATED STRONG TO SEVERE STORMS THIS AFTERNOON AND EVENING...SOUTH OF WHERE THE THUNDERSTORMS OCCUR THIS MORNING. THE ACTIVITY WILL LIKELY MOVE OVER THE HIGHWAY 82 CORRIDOR THIS MORNING AND PUSH TO THE INTERSTATE 20 CORRIDOR BY NOON. GREATEST CHANCE FOR STRONG TO SEVERE THUNDERSTORMS APPEARS SOUTH OF I-20 THIS AFTERNOON. GUIDANCE MAX TEMPS WERE AMONG THE LOWEST ENSEMBLE MEMBERS IN THE NORTH TODAY BUT HAVE CUT A DEGREE OR TWO MORE OFF DUE TO EXPECTED CLOUD COVER AND RAIN. GUIDANCE POPS CAME IN LOW THIS MORNING IN THE NORTH AND HAVE GONE ABOVE GUIDANCE BASED ON LATEST RADAR TRENDS. THE CONVECTIVE ACTIVITY WILL LIKELY SEE A MARKED DECREASE AFTER SUNSET BUT CONTINUE TO SHIFT SOUTH TONIGHT AS THE WEAK FRONT DRIFTS THROUGH THE CWFA. THE GFS IS A LITTLE SLOWER WITH THE SOUTHWARD MOVEMENT OF THE FRONT AND MAINTAINS ACTIVITY FARTHER NORTH INTO SUNDAY THAN PREVIOUS RUNS. HAVE LEANED TOWARD LATEST MAV POPS TONIGHT AND SUNDAY. DRIER AIR AND MORE INSOLATION SUNDAY SHOULD ALLOW OUR NORTHERN ZONES TO WARM BACK INTO THE LOWER 90S. UPPER 80S AND BETTER RAIN CHANCES ARE EXPECTED IN THE SOUTH. /22/ LONG TERM...SUNDAY NIGHT THRU FRIDAY...GFS AND EURO IN SOMEWHAT GOOD AGREEMENT AT LEAST THRU THURSDAY. INITIALLY FROM SUNDAY NIGHT INTO MONDAY...WEAK SURFACE FRONT LOOKS TO HANG UP OVER SE AR/NW MS AS MID/UPPER LEVEL RIDGING OCCURS OVER THE REGION. WITH EXPECTED WARMTH IN THE LOW/MID 90S MONDAY...DO EXPECT TO SEE SOME ISOLATED CONVECTION...ESPECIALLY IN THE NW WHERE MOISTURE POOLS ALONG STALLED BOUNDARY AND OVER THE SOUTH WHERE PW/S EXCEED 1.5 INCHES. MOVING INTO MONDAY NIGHT/TUESDAY...MID/UPPER LEVEL RIDGE LOOKS TO DRIFT OFF TO THE SOUTH AND BE REPLACED BY SOMEWHAT PROGRESSIVE NW FLOW. THIS WILL ALLOW OLD STAGNANT BOUNDARY OVER THE NW CWA TO GET A NUDGE TO THE SOUTH DURING PEAK HEATING TUESDAY. WITH PW/S APPROACHING 2 INCHES ALONG FRONTAL BOUNDARY...EXPECT TO SEE SOME LOCALLY HEAVY RAIN OCCUR IN THE SCATTERED STORMS THAT DEVELOP AREA WIDE. EXPECT CONVECTION TO WANE DURING THE EVENING TUESDAY...BUT APPROACHING SHORTWAVE IN NW FLOW AND ASSOCIATED MCS MAY BE CLOSE ENOUGH TO NW PORTIONS FOR AT LEAST SOME ISOLATED CONVECTION PRIOR TO DAWN WEDNESDAY. MCS LOOKS TO BREAK UP INTO MORE SCATTERED CONVECTION DURING THE HEAT OF THE DAY WEDNESDAY...ONCE AGAIN AREA WIDE. THURSDAY LOOKS TO BE A RATHER TRANQUIL DAY AFTER MORNING LOWS IN THE 60S...AFTERNOON MAXES REACH INTO THE UPPER 80S/LOWER 90S. BRIEF SHORTWAVE RIDGING ALONG WITH SURFACE HIGH PRESSURE WILL PROVIDE FOR A SHORT BREAK FROM THE CONVECTION. EXCEPTION WILL BE IN THE SRN ZONES WHERE SOME RESIDUAL MOISTURE...ALONG WITH HEATING...MAY SPARK OFF ONE OR TWO STORMS. DESPITE SIMILAR FLOW PATTERNS BETWEEN THE EURO AND GFS FRIDAY...DISAGREEMENTS DO EXIST BETWEEN STRENGTH OF SHORTWAVES EMBEDDED IN THE FLOW AND ASSOCIATED COVERAGE OF CONVECTION. DUE TO LOW CONFIDENCE IN MODEL SOLUTIONS THIS FAR OUT...WENT WITH THE GFS LESS AGGRESSIVE SOLUTION. /GRG/ && .AVIATION...RIGHT NOW EVERYONE SHOULD MOSTLY REMAIN IN VFR STATUS UNTIL CONVECTION MOVES OVERHEAD. GLH AND POSSIBLY GWO SHOULD HAVE THE MOST DIFFICULT TIME SEEING ANY CONVECTION AND COULD REMAIN IN VFR STATUS THROUGH THE DAY AND TONIGHT. AS FOR THE REST OF THE AREA CONVECTION WILL AFFECT THESE SITES AT SOME POINT TODAY. THIS WOULD MAINLY CAUSE BOTH VISBIES AND CEILINGS TO DROP INTO MVFR AND IFR STATUS TEMPORARILY. RAIN COULD BE HEAVY ENOUGH TO DROP VISBIES INTO LIFR FOR A SHORT WHILE. IN ADDITION TO THAT GUSTY WINDS FROM TSRA COULD POSE A PROBLEM AND AN AIRPORT WEATHER WARNING MAYBE NEEDED IF ANY OF THESE STORMS APPROACH STRONG/SEVERE CRITERIA THIS AFTN. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 88 70 92 70 / 56 33 27 8 MERIDIAN 87 69 92 66 / 57 31 30 10 VICKSBURG 89 72 93 70 / 41 31 21 9 HATTIESBURG 89 70 90 70 / 65 34 52 16 NATCHEZ 88 71 89 70 / 46 27 44 10 GREENVILLE 86 70 94 71 / 63 21 11 15 GREENWOOD 86 70 92 70 / 62 24 12 11 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && CAB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1017 AM CDT SAT JUN 14 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 151530- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 1017 AM CDT SAT JUN 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY. WIND GUSTS IN EXCESS OF 60 MPH...HEAVY RAIN...AND EVEN SOME SMALL HAIL WILL BE THE MAIN THREAT FROM THESE STORMS. THE MAIN AREAS OF CONCERN LOOK TO BE AROUND AND EAST OF THE NATCHEZ TRACE. AS THIS AREA TRIES TO WARM UP TODAY AND DESTABILIZE IT WILL COMBINE WITH A SUBTLE DISTURBANCE MOVING EAST OUT OF NORTHEAST TEXAS WHICH WOULD PROVIDE ENOUGH OF A KICK TO ALLOW A FEW STORMS TO BECOME POTENT. THE PRIME TIME FOR ANY STRONG OR SEVERE STORMS WILL BE THIS AFTERNOON WITH SOME LINGERING ACTIVITY INTO THE EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FEW STRONG TO SEVERE THUNDERSTORM CLUSTERS LOOK TO BE POSSIBLE BETWEEN TUESDAY AND WEDNESDAY NIGHT AS A WEAK FRONT STALLS OVER THE REGION AND SEVERAL POTENT UPPER LEVEL DISTURBANCES DROP SOUTHEAST OUT OF THE PLAINS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 99
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 116 PM CDT SAT JUN 14 2008 MSZ026-141855- GRENADA MS- 116 PM CDT SAT JUN 14 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER GORE SPRINGS AT 116 PM CDT...MOVING EAST AT 8 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN GRENADA COUNTY SHOULD MONITOR THIS STORM CLOSELY. BANNAN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 119 PM CDT SAT JUN 14 2008 MSZ029-141905- WEBSTER MS- 119 PM CDT SAT JUN 14 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES NORTHWEST OF CLARKSON AT 119 PM CDT...MOVING SOUTHEAST AT 13 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN WEBSTER COUNTY SHOULD MONITOR THIS STORM CLOSELY. BANNAN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 138 PM CDT SAT JUN 14 2008 MSZ029-141940- WEBSTER MS- 138 PM CDT SAT JUN 14 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 8 MILES SOUTHWEST OF EMBRY AT 138 PM CDT...MOVING EAST AT 16 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. ADDITIONAL THUNDERSTORMS ARE DEVELOPING OVER WEBSTER COUNTY AND THESE HAVE THE POTENTIAL TO BECOME STRONG WITH GUSTY WINDS AND SMALL HAIL. PEOPLE IN WEBSTER COUNTY SHOULD MONITOR THIS STORM CLOSELY. BANNAN
The Columbus AFB radar (KGWX), 81 km away, was scanning. The volume nearest the first event began at 18:51 UTC.
6 hail, 4 thunderstorm wind. Local standard time, as filed.
Patio furniture and a trampoline was blown out of a yard.
A few trees were blown down off Old West Pt. Road. One tree was down across the road.
A few power lines were blown down in town. Along Highway 49, a highway sign was blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2008Every state in 2008This day in weather historyWarnings in Mississippi, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 115342, 115348, 115351, 115353, 115354, 115358, 115385, 115401, 115409, 115440.